Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

what happens if you drink alcohol while taking metropolis 400 ?

I am wondering what would happen if I drank alcohol whilst taking METROGY 400
Asked On : Sat, 12 Mar 2011
Answers:  3 Views:  410
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Metrogyl is metronidazole and it is known to have disulfiram like action and hence causes nausea,vomiting and other sideeffects so it is better to abstain from alcohol while you are on metrogyl.
take care.
Answered: Sun, 13 Mar 2011
I find this answer helpful

1 Doctor agrees with this answer

  Anonymous's Response
I have actually drunk alcohol whilst taking Metrogyl and I can confirm what the doctors have said - it definitely causing nausea and vomiting. I know that the advice is never to drink whilst taking antibiotics but I'm sure I'm not alone in having ignored this advice in the past. However, with Metrogyl it's different - you really do start vomiting and it's VERY uncomfortable! If I were you I wouldn't risk it, I know I will be more careful in the future!
Answered: Thu, 19 May 2011
Nephrologist Dr. Rakesh Madhyastha's  Response
metrogyl itself is a gastric irritant and is known to cause metallic taste in the mouth. Alcohol intake might further worsen the gastric irritation and reduce absorption of the drug, kindly abstain from alcohol during the course of the treatment
Answered: Sat, 12 Mar 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor